Hail, Saline
- When
- February 6, 2:40 PM CST
- Where
- Saline County, 0.69 mi S of Eldorado
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 37.810, -88.430
A report of hail up to 0.75 in diameter was reported via MPING.
A stationary front was located over northwest Tennessee and temperatures across southern Illinois had fallen into the 40s. However, thunderstorms were still able to develop in the early afternoon from northern Jackson County through southern Franklin and northern Williamson counties to Saline and Gallatin counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
A stationary front was located over northwest Tennessee and temperatures across southern Illinois had fallen into the 40s. However, thunderstorms were still able to develop in the early afternoon from northern Jackson County through southern Franklin and northern Williamson counties to Saline and Gallatin counties. Very modest elevated instability (MUCAPE <+500 J/kg) and effective bulk shear around 30kts, allowed for a few of the storms to briefly become strong and produce hail. Dime sized hail was reported in Campbell Hill, West Frankfort, Eldorado, and Ridgway. Some of the hail reached the size of pennies in Eldorado. The storms weakened as they moved quickly eastward.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Feb 6, 2:22 PM CST, 18 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Paducah KY 222 PM CST Thu Feb 6 2025 .KEY MESSAGES... - Scattered thunderstorms will continue through early this evening. Some storms could produce hail and plentiful lightning. - Another round of drizzle and light rain will arrive Friday afternoon through Saturday night. - A potentially impactful winter system will move through the area Monday night through Tuesday. - An additional round of light wintry precipitation is possible next Wednesday. && .DISCUSSION... Issued at 222 PM CST Thu Feb 6 2025 Tonight...Scattered showers and thunderstorms will continue to develop this afternoon through early this evening as a convection develops along a frontal boundary near the KY/TN border. A 300 mb jet streak is producing large-scale ascent. Combined with very cold mid-level temperatures and straight hodographs, small storm clusters and cells are capable of producing hail (some marginally to severe limits) and plentiful lightning. Convection will wane in coverage after dark as upward forcing wanes and the front exits the region. Temperatures will fall back towards seasonable values tonight with some limited clearing north of I-64. Friday through Sunday...An active weather pattern will continue through the weekend. After a brief lull Friday morning and afternoon, another system will organize over the southern Great Plains and move through the region Friday night through Saturday night. There is a good signal the precipitation will start as drizzle Friday evening before transition to a steadier light rain on Saturday. Temperatures will again warm well above normal by 10-15 degrees on Saturday before falling closer to average again on Sunday, as another lull in precipitation arrives. Monday through Wednesday...Two potentially impactful winter system are possible during the early to middle part of next week. The stronger of the two systems will again develop over the southern Great Plains and pass near the Lower OH/TN Valleys. Canadian high pressure to our north will funnel near to sub- freezing air into the the region (mainly the northern half), and combined with plentiful moisture, a recipe for impactful accumulations of snow, sleet, or freezing rain are possible. Since we are still five days away, a lot can change, but confidence that parts of the region will see some kind of impacts from winter weather are growing. Beyond the early week system, a secondary/weaker system will push through the region again Wednesday. Temperatures will again be marginal, but if the colder air profiles win out, more accumulation wintry weather could be in the cards. The best thing to do given the uncertainty is check for updates to the forecast as we go through the rest of the work week and this weekend. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1144 AM CST Thu Feb 6 2025 As a surface cold front pushes southward through the area, additional showers and isolated thunderstorms will develop across southeast Missouri and lift northeast into western Kentucky. This will bring renewed precipitation chances to CGI, PAH, and OWB between roughly 21-03z. Otherwise, ongoing IFR/low MVFR cigs will gradually improve to VFR late tonight through Friday morning. Winds will be steady from the N to NE around 5-10 kts. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && DISCUSSION...DWS AVIATION...DWS
Hazardous Weather Outlook National Weather Service Paducah KY 227 PM CST Thu Feb 6 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-072030- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-White- Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-Hardin- Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-Livingston- Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-Union KY-Webster- Hopkins-Christian-Henderson-Daviess-McLean-Muhlenberg-Todd-Perry MO- Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler-Stoddard- Scott-Mississippi-New Madrid- 227 PM CST Thu Feb 6 2025 /327 PM EST Thu Feb 6 2025/ This Hazardous Weather Outlook is for southern Illinois, southwest Indiana, western Kentucky and southeast Missouri. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are forecast this afternoon. These storms will produce small hail up to dime size, but an isolated severe thunderstorm with one inch hail cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A potentially impactful winter weather system will move through the region Monday evening through Tuesday afternoon. Check the forecast for updates on this system over the coming days. .SPOTTER INFORMATION STATEMENT... Spotter reports of hail this afternoon would be appreciated. DWS
Special Weather Statement
National Weather Service Paducah KY
1241 PM CST Thu Feb 6 2025
MOZ112-114-061930-
New Madrid MO-Mississippi MO-
1241 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN MISSISSIPPI AND
NORTHEASTERN NEW MADRID COUNTIES THROUGH 130 PM CST...
At 1241 PM CST, Doppler radar was tracking a strong thunderstorm near
Farrenburg, or 7 miles north of Hunter-Dawson State Historic Site,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
East Prairie, Big Oak Tree State Park, Towosahgy State Historic Site,
Matthews, Anniston, and Farrenburg.
This includes Interstate 55 between Mile Markers 49 and 60.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8967 3677 8968 3687 8914 3685 8914
3684 8918 3681 8918 3679 8916 3679 8913
3675 8912 3676 8917 3674 8920 3673 8920
3669 8917 3667 8916 3665 8918
TIME...MOT...LOC 1841Z 263DEG 38KT 3670 8956
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPSpecial Weather Statement
National Weather Service Paducah KY
131 PM CST Thu Feb 6 2025
KYZ009-061945-
Calloway KY-
131 PM CST Thu Feb 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CALLOWAY COUNTY
THROUGH 145 PM CST...
At 130 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles north of Paris Landing State Park, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
New Concord.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3662 8825 3667 8807 3661 8804 3654 8803
3651 8804 3650 8805 3650 8818
TIME...MOT...LOC 1930Z 253DEG 42KT 3658 8809
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPPreliminary Local Storm Report
National Weather Service Paducah KY
139 PM CST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM Hail 1 S Campbell Hill 37.92N 89.55W
02/06/2025 M0.70 Inch Jackson IL Emergency Mngr
&&
DWSSpecial Weather Statement National Weather Service PADUCAH KY 149 PM CST Thu Feb 6 2025 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-062200- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Shawneetown, Jonesboro, Vienna, Golconda, Elizabethtown, Cairo, Mound City, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, Elkton, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 149 PM CST Thu Feb 6 2025 /249 PM EST Thu Feb 6 2025/ ..Scattered Thunderstorms May Produce Small Hail This Afternoon... Isolated to scattered thunderstorms may produce small hail up to dime sized and gusty winds up to 40 mph across the region this afternoon. If outdoors, consider seeking shelter inside a building. Minor hail damage to vegetation is possible.
Preliminary Local Storm Report
National Weather Service Paducah KY
220 PM CST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Hail Ridgway 37.80N 88.26W
02/06/2025 M0.70 Inch Gallatin IL Broadcast Media
0215 PM Hail West Frankfort 37.90N 88.93W
02/06/2025 M0.70 Inch Franklin IL Broadcast Media
&&Preliminary Local Storm Report
National Weather Service Paducah KY
236 PM CST Thu Feb 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM Hail 4 NW Pembroke 36.81N 87.41W
02/06/2025 M0.88 Inch Christian KY Trained Spotter
&&
SPThe Evansville,IN radar (KVWX), 80 km away, was scanning. The volume nearest the first event began at 20:41 UTC.
1 hail. Local standard time, as filed.
A report of hail up to 0.75 in diameter was reported via MPING.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, February 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1232787.